Alert archive / New York / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 34, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 14, 2021, 2:53 PM EDT for Madison County, Oneida County, New York. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2021, 2:53 PM EDT (18:53 UTC)
- Expired
- Jun 14, 2021, 3:31 PM EDT
- In force
- 38 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Madison County, NY, Oneida County, NY
The radar
The Ft Drum radar (KTYX), 78 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.9 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
354 WUUS51 KBGM 141853 SVRBGM NYC053-065-141945- /O.NEW.KBGM.SV.W.0034.210614T1853Z-210614T1945Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Binghamton NY 253 PM EDT Mon Jun 14 2021 The National Weather Service in Binghamton has issued a * Severe Thunderstorm Warning for... Southwestern Oneida County in central New York... North central Madison County in central New York... * Until 345 PM EDT. * At 253 PM EDT, a severe thunderstorm was located over Oneida, moving east at 20 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Rome, Oneida, Lenox, Verona, Westmoreland, Sherrill, Stockbridge, Augusta, Vernon and Oneida Castle. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4297 7574 4318 7573 4323 7539 4295 7539 TIME...MOT...LOC 1853Z 266DEG 19KT 4310 7563 HAIL...0.75IN WIND...60MPH $$ MPH
1 follow-up statement
884
WWUS51 KBGM 141931
SVSBGM
Severe Weather Statement
National Weather Service Binghamton NY
331 PM EDT Mon Jun 14 2021
NYC053-065-141941-
/O.CAN.KBGM.SV.W.0034.000000T0000Z-210614T1945Z/
Oneida NY-Madison NY-
331 PM EDT Mon Jun 14 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ONEIDA AND NORTH
CENTRAL MADISON COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 4297 7574 4318 7573 4323 7539 4295 7539
TIME...MOT...LOC 1929Z 266DEG 19KT 4311 7535
$$
MPHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:24 PM EDT, 29 minutes earlier.
Area forecast discussion, Jun 14, 2:24 PM EDT, 29 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 224 PM EDT Mon Jun 14 2021 .SYNOPSIS... Scattered showers and thunderstorms are expected this afternoon and evening as a system passes through the area. Another chance of showers and possibly some thunder on Tuesday. High pressure brings dry weather and cooler temperatures for the remainder of the workweek. && .NEAR TERM /THROUGH TUESDAY/... 1235 PM Update... Some activity has begun a little earlier than expected. The system to our west that we were watching has moved into the area. There's also some showers and thunderstorms popping up in our eastern zone. PoPs were adjust once again based on the early activity, as well as updated through early tomorrow afternoon. 940 AM Update... Made some adjustments to PoPs as showers begin to leave the area in our eastern counties over the next couple of hours. Also bumped up PoPs over Steuben County and the northern Finger Lakes region starting around noon to adjust for an earlier arrival of showers. With some activity beginning in western NY, that will be the area to monitor this morning. Otherwise, no other adjustments have been made as timing still seems to be on track but will evaluate more once 12z guidance is in. 430 AM Update... Small clusters of thunderstorms are ongoing, primarily for Central NY along and east of Interstate 81. Despite nocturnal timing, plenty of instability remains due to steepening midlevel lapse rates aloft, and forcing from a left exit region of a strong jet. Mixed layer Convective Available Potential Energy (CAPE) is still near 1000 J/kg and much of it is in upper portions of the storms, with tops reaching above 40 kft at times. This is generating frequent lightning, with very small shafts of hail also possible within cores. Also, some street/small stream flooding may occur where intersections of multiple cells overlap such as in Oneida County. Though the current activity will wind down the next few hours, more convection is anticipated today, especially this afternoon into early evening. The primary and potent upper level trough will swing across Ontario into the Eastern Great Lakes, with 500mb height falls. Though precipitable water values will drop, the cooler air aloft along with window of diurnal heating should have no problem generating instability necessary for renewed scattered thunderstorms. Brisk flow aloft will increase 0-6km shear values to around 40 knots, and a good portion of the CAPE will again exist in upper reaches of the storms. This means storms today will be capable of mixing down gusty to isolated damaging down drafts, as well as some hail in the strongest cores. Though individual storm cells will move along rather quickly, we will again have to watch for where storm tracks intersect for excessive rainfall, especially for locations having already received heavy rain from our most recent batches. Models also indicate the upper trough axis still hanging back over our region this evening. This may cause additional clusters of storms around the Twin Tiers and especially southward in the Wyoming Valley-Poconos-Catskills. Deep closed upper low will be in Quebec Tuesday, with continued cyclonic flow around it including the passage of at least a couple shortwaves. However, instability and moisture will be quite a bit less. Diurnally-heating below and cool air aloft will again generate at least scattered convective showers and perhaps isolated thunder. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... Only minor changes from the previous short term forecast discussion. 300 PM Update... Showers and skies clear out Tuesday night as high pressure moves in. Overnight lows will fall into the 40s and 50s Sunny skies are in store for Wednesday. However, with northerly flow still present, highs will once again be in the upper 60s to mid 70s. This cooler air will provide plenty of natural AC as lows drop into the 40s Wednesday night. && .LONG TERM /THURSDAY THROUGH SUNDAY/... Only note to add to the previous discussion is a slower frontal timing as shown on the ECMWF may result in enough instability and shear for the possibility of strong thunderstorms. GFS has trended slower with the frontal timing with the 00Z 6/14 cycle. 300 PM Update... The start of the long term period will start out quiet. High temps on Thursday will be in the 70s and the lows will fall into the upper 40s and low 50s. Friday will also be fairly quiet, but the pattern begins to shift. A ridge moves through and flow becomes more southwesterly, bringing warmer air and moisture to the area. Highs will be closer to 80 on Friday. Chances for precipitation increase Friday evening as a cold front approaches the area. This cold front will bring rain showers and possibly some thunderstorms through Saturday night. Models still differ on the timing of this system with GFS still being the faster solution, so followed National Blend of Guidance (NBM) for the timing which is a little slower like the ECMWF. Sunday looks to be cooler to finish out the weekend with also a slight chance for showers with the passing of a weak system. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... A line of showers and thunderstorms are moving across NY and PA with the leading edge approaching ELM. A TEMPO is in place over the next 3-4 hours for all terminals for either rain showers or thunderstorms. A TEMPO is in place for AVP for thunderstorms from 22z to 02z as system. VFR conditions are otherwise expected through the early morning hours. Northwesterly flow will bring some low level moisture to the area and ceilings begin to drop around 06z Tuesday morning. Fuel Alternate Ceilings are expected at all terminals, except AVP which will stay in MVFR. Then IFR ceilings at BGM and Below Alternate Mins at ITH and ELM will be possible for a few hours as well. Fog also forms between 07z and 09z at all terminals except SYR. At times, visibilities could be lower than expected. Conditions improve around 14z when ceilings and fog begin to lift. Winds will be generally light except for any gusty winds in showers and thunderstorms. Winds will also become gusty at RME, ELM, and BGM Tuesday morning. Outlook... Tuesday midday through afternoon...Mainly VFR, but a chance of additional showers and thunder/associated brief restrictions. Tuesday night through Friday...Mainly VFR, though valley fog probable at KELM late nights-early mornings. Friday night through Saturday...Chance for showers and thunder/associated restrictions, otherwise VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...BTL NEAR TERM...BTL/MDP SHORT TERM...MWG LONG TERM...BTL/MWG AVIATION...BTL/MDP
Hazardous weather outlook, Jun 14, 4:11 AM EDT, 10 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 411 AM EDT Mon Jun 14 2021 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-150815- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 411 AM EDT Mon Jun 14 2021 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and tonight. ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE TODAY... Another disturbance will cause more scattered showers and thunderstorms today, mainly this afternoon through early evening. A few of the strongest storms could contain damaging wind gusts and perhaps hail. Locally heavy rainfall may also occur, with isolated flash flooding possible, especially for locations that already received heavy rain from recent storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines.
In the hours before
Special weather statement, Jun 14, 2:12 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Binghamton NY
212 PM EDT Mon Jun 14 2021
NYZ037-141900-
Southern Oneida-
212 PM EDT Mon Jun 14 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ONEIDA COUNTY...
At 212 PM EDT, a strong thunderstorm was located over Clinton, or
over New Hartford, moving east at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Utica, Kirkland, Westmoreland, Paris, Deerfield, Whitesboro, New York
Mills, Yorkville, Clinton and New Hartford.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4325 7515 4326 7514 4324 7512 4323 7509
4323 7508 4322 7507 4305 7522 4296 7521
4296 7545 4315 7541 4329 7515
TIME...MOT...LOC 1812Z 258DEG 7KT 4305 7533
MPHSpecial weather statement, Jun 14, 2:26 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Binghamton NY
226 PM EDT Mon Jun 14 2021
NYZ009-018-036-037-141900-
Onondaga-Southern Oneida-Madison-Northern Oneida-
226 PM EDT Mon Jun 14 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ONEIDA...
NORTHWESTERN MADISON AND SOUTHEASTERN ONONDAGA COUNTIES...
At 225 PM EDT, a strong thunderstorm was located over Sullivan, or 8
miles west of Oneida, moving east at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Syracuse, Rome, De Witt, Sullivan, Oneida, Lenox, Pompey, Verona,
Vienna and Chittenango.
Portions of the New York Thruway or I-90, between Syracuse and
Utica, will be impacted by this storm.
Heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4293 7550 4286 7614 4315 7606 4318 7596
4315 7589 4321 7587 4326 7560
TIME...MOT...LOC 1825Z 255DEG 27KT 4305 7584
MPHThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:05 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 40 min |
| Jun 13, 8:15 PM EDT | Special Weather Statement | BGM | Steuben | 45 min |
| Jun 13, 8:22 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Seneca, Steuben, Tompkins, Yates | 38 min |
| Jun 13, 8:43 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Chemung, Schuyler, Seneca, Steuben, Tioga and 2 more | 47 min |
| Jun 13, 9:04 PM EDT | Special Weather Statement | BGM | Steuben | 41 min |
| Jun 13, 9:27 PM EDT | Special Weather Statement | BGM | Schuyler, Tompkins | 33 min |
| Jun 13, 9:43 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Tompkins | 27 min |
| Jun 13, 10:43 PM EDT | Special Weather Statement | BGM | Chemung | 32 min |
| Jun 13, 10:47 PM EDT | Special Weather Statement | BGM | Cayuga, Seneca, Yates | 58 min |
| Jun 13, 11:58 PM EDT | Special Weather Statement | BGM | Cayuga, Seneca, Yates | 32 min |
| Jun 14, 12:18 AM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga | 27 min |
| Jun 14, 12:34 AM EDT | Special Weather Statement | BGM | Seneca | 26 min |
| Jun 14, 12:39 AM EDT | Tornado Warning | BGM | Onondaga | 36 min |
| Jun 14, 1:00 AM EDT | Severe Thunderstorm Warning | BGM | Oneida | 45 min |
| Jun 14, 1:01 AM EDT | Areal Flood Advisory | BGM | Cayuga, Madison, Onondaga | 119 min |
| Jun 14, 1:08 AM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida, Onondaga | 30 min |
| Jun 14, 1:35 AM EDT | Areal Flood Advisory | BGM | Madison, Oneida | 115 min |
| Jun 14, 1:41 AM EDT | Severe Thunderstorm Warning | BGM | Oneida | 34 min |
| Jun 14, 2:43 AM EDT | Special Weather Statement | BGM | Oneida | 32 min |
| Jun 14, 3:00 AM EDT | Special Weather Statement | BGM | Tioga | 30 min |
| Jun 14, 3:17 AM EDT | Special Weather Statement | BGM | Oneida | 28 min |
| Jun 14, 3:22 AM EDT | Areal Flood Advisory | BGM | Madison, Oneida | 3 hr |
| Jun 14, 2:12 PM EDT | Special Weather Statement | BGM | Oneida | 48 min |
| Jun 14, 2:26 PM EDT | Special Weather Statement | BGM | Madison | 34 min |
| Jun 14, 2:41 PM EDT | Areal Flood Advisory | BGM | Madison | 2 hr |
| Jun 14, 2:47 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 43 min |
| Jun 14, 3:17 PM EDT | Special Weather Statement | BGM | Oneida | 43 min |
| Jun 14, 3:30 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 45 min |
| Jun 14, 3:51 PM EDT | Special Weather Statement | BGM | Otsego | 24 min |
| Jun 14, 3:55 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 50 min |
| Jun 14, 4:45 PM EDT | Areal Flood Advisory | BGM | Otsego | 2 hr |
| Jun 14, 4:48 PM EDT | Special Weather Statement | BGM | Delaware | 27 min |
| Jun 14, 4:51 PM EDT | Special Weather Statement | BGM | Otsego | 39 min |
| Jun 14, 5:15 PM EDT | Special Weather Statement | BGM | Sullivan | 45 min |
| Jun 14, 5:27 PM EDT | Areal Flood Advisory | BGM | Delaware | 102 min |
| Jun 14, 5:38 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 37 min |
| Jun 14, 6:15 PM EDT | Special Weather Statement | BGM | Orange | 15 min |
Nearby
Severe Thunderstorm Warnings in New York, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.